Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nikkia

Rx topicals prescribed after accutane

Recommended Posts

What topicals have people been prescribed after they finished an accutane course? The popular one seems to be retin-a (retin-a micro, tretinoin, etc.). Using retin-a gave me the terrible breakout that led to me being prescribed accutane (the retin-a and accutane were prescribed by different doctors).

If my derm prescribes retin-a, or a topical retinoid, I'm not sure what I'll do. I just flat-out never want to put that stuff on my face again. Aside from the horrible breaking out my skin was dry (drier even than being on accutane) and it hurt to be in the sun or the wind or the cold or basically any kind of weather whatsoever.

I hope my derm will be open to options when it comes to topicals. I would prefer something like Benzaclin that has worked really well for me in the past. Feedback, please!

Share this post


Link to post
Share on other sites

I am wondering this too. I am on my 5th month of accutane (6th month course) and was prescribed retin-a micro before I went on accutane. The retin-a really made my face worse and was the main reason I went on accutane as well. I dont think I want to go back on retin-a either.

Sorry I am not really of any help haha, just felt the need to say retin-a sucked for me too!

Share this post


Link to post
Share on other sites

I was already using retin-a micro (the micro version is not a cream) pre-Accutane. My derm continued the prescription afterwards along with clindamycin gel. I had to knock the clindamycin application down to once a week because more makes my skin peel. I also use Dan's AHA+ a couple of times a week. This may sound like a lot, but my acne hasn't come back and I'd marry retin-a if I could. :wub:

Share this post


Link to post
Share on other sites
I was already using retin-a micro (the micro version is not a cream) pre-Accutane. My derm continued the prescription afterwards along with clindamycin gel. I had to knock the clindamycin application down to once a week because more makes my skin peel. I also use Dan's AHA+ a couple of times a week. This may sound like a lot, but my acne hasn't come back and I'd marry retin-a if I could. :wub:

I've seen the pics of your skin on your log. I know you wrote you were on Solodyn and retin-a before accutane, but your skin was incredibly clear even when you started. I think because my acne was so severe, and because I still get a spot here and there, I may still get an IB being on retin-a even coming off 6 months of accutane. If I thought it was temporary, I would probably just go for it, but last time I stayed on retin-a for 5 weeks and my face continued to get worse after I stopped.

Decisions, decisions.

Share this post


Link to post
Share on other sites

I can certainly understand that and retin-a isn't for everybody. The Benzaclin you mentioned is great stuff, too and if it worked well for you in the past it'll probably work even better after the course. Heck, I'm just glad you're actually wanting to keep up a topical maintenance regimen. I think some people get it in their heads that Accutane is a cure when it's not.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×